MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD MEGA 8FR. 50CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD MEGA 8FR. 50CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0296-02
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id # (b)(4).
 
Event or Problem Description
It was reported that during insertion of the intra-aortic balloon (iab), the balloon would not progress through sheath and artery even after several attempts.A new balloon was opened and progressed without problem.There was no reported injury or adverse event to the patient.
 
Additional Manufacturer Narrative
The product was returned with the membrane loosely folded and traces of blood on the exterior.The sheath was not returned for evaluation.A laboratory insertion test was unable to be performed due to the membrane being unfurled.An underwater leak test of the balloon, catheter, y-fitting and extracorporeal tubing was performed and no leaks were detected.A leak may impact the ability to maintain vacuum.We are unable to confirm the reported difficulty during insertion because of the returned condition of the catheter and we are unable to mimic the clinical setting.A non-conforming material report review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint #(b)(4).
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: b4, d10, g4, h3, h6, h10.The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.Complaint record id # (b)(4).

Brand Name
MEGA 8FR. 50CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key13428772
Report Number2248146-2022-00081
Device Sequence Number11760461
Product Code DSP
UDI-Device Identifier10607567108018
UDI-Public10607567108018
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K091449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2023
Device Model Number0684-00-0296-02
Device Catalogue Number0684-00-0497
Device Lot Number3000137243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer02/21/2022
06/03/2022
Initial Report FDA Received Date02/02/2022
Supplement Report FDA Received Date03/08/2022
06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown